Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Suggest alternative of Telmisartan

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3397 Questions
i'm taking Eritel CH for High blood pressure for about 4 weeks now. But for the last 3 days i'm having terrible insomnia. I'm reading online that insomnia is infact one of the side effects of telmisartan which is in this drug. Can you suggest any alternative medicine for hypertension which does not have insomnia as a side effect?
Posted Sat, 22 Feb 2014 in Medicines and Side Effects
Answered by Dr. Raju A.T 7 hours later
Brief Answer: Losartan Detailed Answer: Hi, Thanks for your query. You can try Losartan which is of the same class, though less efficacious do not cause insomnia. There are incidences of allergic rashes with this drug. Care has to be taken in the initial days. A keen observation will be sufficient. Regards,
Above answer was peer-reviewed by
Follow-up: Suggest alternative of Telmisartan 2 hours later
thanks doctor. currently i take only tablet of eritel CH in the morning after meals. Should the dosage and time remain the same for losartan? also what about thyronorm..could it be that which is causing he insomnia? Strangely the insomnia has hit me 4 weeks after taking the medicine.....!! is that unusual?
Answered by Dr. Raju A.T 24 hours later
Brief Answer: Yes, Detailed Answer: Hi, Thanks for your query. Yes, the dosage remains the same. Do discuss with your treating doctor once before changing. Yes, Thyronorm can also cause insomnia. Both Telmisartan and Thyronorm cause wakefulness also insomnia in nights. Unfortunately there is no alternative for thyronorm. Dosage titration is the only way to avoid the side effects. Regards,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor